Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nashville44

MUCH worse 2 weeks in - help!

I'm 38 and I've had acne since I was maybe 12 although it's gotten much, much better in the last 10 years or so (my back, for example, which used to be a major source of insecurity for me is now completely clear). I tried pretty much everything that was available to me in my late teens (including Accutane) with basically zero luck. Fortunately, time and age have taken care of most of it and now I get maybe 1 or 2 zits a month, plus some scarring and hyperpigmentation.

Recently I started to wonder if I could get rid of the 1 or 2 zits a month and work on the hyperpigmentation by doing the regimen. I've now followed it religiously for 2 weeks—which I know of course is not long enough to make me completely clear. But my worry is that my skin has actually gotten much, much worse in the last 2 weeks. I've had 3 cystic pimples since I started the regimen, which is 3 more than I've had in at least the last 6 months before starting the regimen. Plus, all the dry, flaky skin and stuff. I understood it might get a bit worse. The regimen instruction page describes week 2 as: "Further clearing, followed perhaps by a breakout. The breakout clears more quickly than usual." But I'm having zero clearing, LOTs more breakouts, and the breakouts are clearing much more slowly than usual (probably because I almost never got cystic pimples anymore until I started the regimen).

So—it seems insane not to stop the regimen. I feel embarrassed about my skin and I don't want to leave the house and that's a feeling I thought I left behind in my late 20s when my skin started to get better—I'd much rather have the occasional zit than this. But I thought I'd check first to see if anyone else's skin got MUCH worse in the first 2 weeks and if you have any advice for me. Thanks, guys!

Share this post


Link to post
Share on other sites

Yes this is normal. I did the regimen for a year and decided maybe I could go off it and was wrong, I was off for a month and went back on it but with vanicream light moisturizer instead. Anyway, both times I started the regimen, the first couple weeks suck. Your skin is adjusting to the dryness of BP, it's red and it will flake and then be oily and you'll break out and it's all over the place. My suggestion is to stick with it, this is very normal. I am far enough back into the regimen where I use aha at night with moisturizer which made my skin dry but can help with flakes. Stay with it, be very gentle on your skin, watch how Dan does the regimen on YouTube if you'd like by searching acne.org. Even after a year on the regimen I still experienced flaky skin here and there though. This is one of the drawbacks, but overall the regimen has done wonders for my skin. There is also a woman on YouTube who did a video on tips on the regimen which you can search for as well. Stick with it. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×